Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 3, 2014, 9:27 PM CDT for 4 counties in Texas. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 9:27 PM CDT (02:27 UTC)
- Expired
- Apr 3, 2014, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:45 PM CDT | TSTM WND DMG | 5 N Mount Vernon, TX | NUMEROUS TREES DOWN |
| Apr 3, 9:45 PM CDT | TORNADO | Mount Vernon, TX | TORNADO ON THE GROUND NORTH OF MOUNT VERNON ALONG HIGHWAY 37. |
| Apr 3, 9:46 PM CDT | TORNADO | 5 Nnw Mount Vernon, TX | BARN MOVED OFF FOUNDATION AND SEVERAL TREES DOWN NEAR WHITE OAK CREEK BOTTOM |
| Apr 3, 9:55 PM CDT | HAIL 0.75 | Talco, TX | |
| Apr 3, 10:05 PM CDT | TSTM WND DMG | 5 N Mount Pleasant, TX | POWERLINES DOWN ALONG FM1001 5 MILES NORTH OF MOUNT PLEASANT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
046
WFUS54 KSHV 040227
TORSHV
TXC063-159-387-449-040315-
/O.NEW.KSHV.TO.W.0001.140404T0227Z-140404T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF PITTSBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF BOXELDER...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 1015 PM CDT
* AT 923 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
HAGANSPORT...OR 11 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING EAST
AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOGATA...PURLEY...MOUNT VERNON...WILKERSON AND COOKVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORM'S PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
&&
LAT...LON 3312 9531 3350 9531 3350 9479 3294 9484
3306 9532
TIME...MOT...LOC 0226Z 281DEG 43KT 3326 9544
$$
092 follow-up statements
403
WWUS54 KSHV 040251
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT THU APR 3 2014
TXC063-159-387-449-040315-
/O.CON.KSHV.TO.W.0001.000000T0000Z-140404T0315Z/
FRANKLIN TX-RED RIVER TX-TITUS TX-CAMP TX-
951 PM CDT THU APR 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR CAMP...
TITUS...RED RIVER AND FRANKLIN COUNTIES...
AT 948 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR TALCO...OR 8 MILES EAST OF HAGANSPORT...
MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PITTSBURG...HARVARD...CUTHAND...MOUNT PLEASANT...HARTS BLUFF...
WILKERSON...ROEDER...COOKVILLE AND BOXELDER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO HAS BEEN REPORTED WITH THIS STORM. IF IN MOBILE HOMES OR
VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3312 9531 3350 9531 3350 9479 3294 9484
3306 9532
TIME...MOT...LOC 0250Z 260DEG 51KT 3336 9506
$$
09830
WWUS54 KSHV 040300
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT THU APR 3 2014
TXC063-159-040309-
/O.CAN.KSHV.TO.W.0001.000000T0000Z-140404T0315Z/
FRANKLIN TX-CAMP TX-
1000 PM CDT THU APR 3 2014
...THE TORNADO WARNING FOR CAMP AND FRANKLIN COUNTIES IS CANCELLED...
THE TORNADO HAS EXITED THE WARNED AREA. THEREFORE...THE TORNADO
WARNING FOR CAMP AND FRANKLIN COUNTIES HAS BEEN CANCELLED.
LAT...LON 3350 9479 3338 9480 3336 9481 3325 9481
3328 9510 3336 9513 3339 9513 3339 9514
3350 9518
TIME...MOT...LOC 0259Z 256DEG 43KT 3339 9496
$$
TXC387-449-040315-
/O.CON.KSHV.TO.W.0001.000000T0000Z-140404T0315Z/
RED RIVER TX-TITUS TX-
1000 PM CDT THU APR 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR TITUS
AND RED RIVER COUNTIES...
AT 957 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS
LOCATED NEAR HARTS BLUFF...OR 9 MILES SOUTHWEST OF BOXELDER...MOVING
EAST AT 50 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3350 9479 3338 9480 3336 9481 3325 9481
3328 9510 3336 9513 3339 9513 3339 9514
3350 9518
TIME...MOT...LOC 0259Z 256DEG 43KT 3339 9496
$$
09What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 9:21 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 3, 9:21 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 921 PM CDT THU APR 3 2014 .DISCUSSION... A SLOW START TO CONVECTIVE INITIATION THIS EVENING DUE TO DELAYED EASTWARD PROGRESSION OF DRYLINE. SIGNIFICANT CONVECTIVE COMPLEX CHARACTERIZED BY FREQUENT LIGHTNING...POTENTIALLY DAMAGING WINDS...LARGE HAIL...AND TORNADIC SIGNATURES BEGINNING TO DRIFT EAST TOWARD RED RIVER AND FRANKLIN COUNTIES IN NORTHEAST TEXAS. LATEST RAOB FROM KSHV INDICATES A VERY UNSTABLE AIRMASS. PREVIOUS CAP FROM EARLIER TODAY HAS SENSE ERODED. EXPECTING CONVECTION TO INCREASE IN AREAL COVERAGE THROUGHOUT THE NIGHT...SPREADING EASTWARD ACROSS THE REGION. HENCE...TORNADO WATCH NUMBER 56 HAS BEEN ISSUED...WHICH IS AN EXTENSION TO THE PREVIOUS WATCH AND INCORPORATES PORTIONS OF NORTH LOUISIANA AND DEEP EAST TEXAS. WATCH TO REMAIN IN EFFECT UNTIL 4 AM. DUE TO THE DELAY IN DRYLINE/COLD FRONT ARRIVAL...ALSO WENT AHEAD AND RAISED OVERNIGHT LOW TEMPERATURES ACROSS THE REGION AND INCREASED POPS FOR AFTER MIDNIGHT. UPDATES ARE ALREADY OUT. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 71 46 67 51 / 70 0 0 20 40 MLU 64 74 46 65 50 / 70 20 0 20 50 DEQ 56 67 38 66 47 / 70 0 0 10 20 TXK 58 68 44 66 49 / 70 0 0 10 30 ELD 63 71 43 66 49 / 70 0 0 10 40 TYR 58 70 46 65 50 / 70 0 0 20 30 GGG 60 70 46 66 50 / 70 0 0 20 30 LFK 64 72 48 67 54 / 50 10 10 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Apr 3, 11:17 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT THU APR 3 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS AFTERNOON OVER SOUTHEAST OKLAHOMA AND EAST CENTRAL TEXAS...NEAR AND AHEAD OF THE DRYLINE AND IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL AND SOUTHERN PLAINS. AN UNSTABLE AIR MASS WILL BE IN PLACE...WITH THESE STORMS EXPECTED TO BECOME MORE NUMEROUS LATE IN THE AFTERNOON AND ESPECIALLY THIS EVENING AS THEY MOVE INTO SOUTHWEST ARKANSAS AND EXTREME EASTERN TEXAS. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE AS THEY MOVE INTO THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS THESE STORMS DEVELOP INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS EVENING...A PREDOMINANTLY DAMAGING WIND THREAT WILL MATERIALIZE OVER SOUTHERN ARKANSAS AND NORTH LOUISIANA AS THESE STORMS ACCELERATE EAST ACROSS THE AREA. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH THE SEVERE WEATHER THREAT DIMINISHING FROM WEST TO EAST LATE TONIGHT AS THE STORMS EXIT THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO MUCH OF THE REGION SATURDAY NIGHT AND SUNDAY...AS SUBTROPICAL MOISTURE RETURNS NORTH AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT WILL CROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED WITH THIS SYSTEM...WITH THESE SHOWERS AND ISOLATED THUNDERSTORMS DIMINISHING FROM WEST TO EAST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. 13
In the hours before
Local storm report, Apr 3, 3:53 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL OZAN 33.85N 93.72W
04/03/2014 E1.00 INCH HEMPSTEAD AR EMERGENCY MNGR
&&
EVENT NUMBER SHV1400203
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 56 min |
| Apr 3, 10:06 PM CDT | Tornado Warning | SHV | Bowie, Red River, Titus | 39 min |
| Apr 3, 10:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 48 min |
| Apr 3, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 67 min |
| Apr 3, 11:15 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Smith, Upshur, Wood | 60 min |
| Apr 3, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 66 min |
| Apr 4, 12:06 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 54 min |
| Apr 4, 3:38 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 67 min |
| Apr 4, 4:10 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.